# SDR SIMA981823

- Difficulty date: July 1, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N260AE
- Make and model: Aerosp ATR 72-212
- Aircraft serial: 263
- Engine: Pwa PW127
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gearbox
- Condition: Damaged
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: Y
- Precautionary procedure: E

## Discrepancy

HRL - FLT 3724 - AFTER TAKEOFF, CREW SELECTED 'CLIMB' ON POWER MGMNT PANEL AND BEGAN TO BRING CONDITION LEVERS BACK TO 86 PERCENT NP WHEN THE NR 1 ENGINE BEGAN TO SURGE, THEN TORQUE WENT TO ZERO.  NP STABILIZED AT 30 PERCENT AND NH AT 45 PERCENT.  SHUT DOWN THE ENGINE AS PRECAUTIONARY MEASURE.  A/C RETURNED TO FIELD.  PAX DEPLANED NORMALLY.  REMOVED AND REPLACED NR 1 ENGINE ASSY.  EXTENSIVE DAMAGE TO VARIOUS RGB COMPONENTS.  THIS MIGHT HAVE BEEN CAUSED BY AC GENERATOR FAILURE, WHEREBY THE DRIVESHAFT DID NOT SHEAR AND IT CAUSED SUDDEN RGB STOPPAGE AND SUBSEQUENT COMPONENT DAMAGE.  (M)
